MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Catalog Number ZISV6-35-125-8-60-PTX
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 pma/510(k) # p100022/s014 the zisv6-35-125-8-60-ptx device of lot number c1231564 involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.The customer was requested to provide images of the incident.The investigation will be updated once the images are received and evaluated.From customer testimony, the complaint device was advanced over an unknown wireguide, and it is unknown if the device was flushed prior to use.It is unknown if predilation was conducted prior to advancing the stent, or if the patient had a calcified or tortuous anatomy.The stent prematurely deployed in the aorta of the patient.There is no evidence to suggest that this incident did not occur.Therefore, the customer complaint is confirmed based on customer testimony.With the information provided, and as the device was not returned for evaluation, a definitive root cause cannot be determined.Prior to distribution, all zisv6 (zilver ptx thumbwheel) devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records did not reveal any discrepancies which could have contributed to this complaint issue.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1231564.According to information provided, the patient required secondary surgery to remove the stent from the patient¿s aorta.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
Access was through brachial artery.During advancement to the sfa, the stent began to deploy before releasing the safety; device deployed in aorta.Patient was sent to surgery.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6577797
Report Number3001845648-2017-00183
Device Sequence Number10989327
Product Code NIU
UDI-Device Identifier10827002385167
UDI-Public(01)10827002385167(17)170419(10)C1231564
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberZISV6-35-125-8-60-PTX
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/21/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2017
Initial Report FDA Received Date05/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;